Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 43, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 22, 2014, 4:23 AM MST. It took effect at Dec 22, 2014, 11:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 4:23 AM MST (11:23 UTC)
- In effect from
- Dec 22, 2014, 11:00 AM MST
- Expired
- Dec 22, 2014, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
322 WWUS75 KPIH 221123 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 423 AM MST MON DEC 22 2014 IDZ017-021-022-221930- /O.NEW.KPIH.WI.Y.0043.141222T1800Z-141223T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 423 AM MST MON DEC 22 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. * TIMING...FROM 1100 AM UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM 200 PM UNTIL 500 PM. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY TO POCATELLO * IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN BRANCHES...TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT ARE USUALLY KEPT OUTSIDE YOUR HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
4 follow-up statements
753 WWUS75 KPIH 221347 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 647 AM MST MON DEC 22 2014 IDZ017-021-022-222230- /O.CON.KPIH.WI.Y.0043.141222T1800Z-141223T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 647 AM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. * TIMING...FROM 1100 AM UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM 200 PM UNTIL 500 PM. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO. * IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT ARE USUALLY KEPT OUTSIDE YOUR HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
821 WWUS75 KPIH 222115 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MST MON DEC 22 2014 IDZ017-021-022-230400- /O.CON.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 215 PM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM 200 PM UNTIL 500 PM. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO. * IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT ARE USUALLY KEPT OUTSIDE YOUR HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
473 WWUS75 KPIH 222236 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 PM MST MON DEC 22 2014 IDZ020-230400- /O.EXA.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 336 PM MST MON DEC 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM 200 PM UNTIL 600 PM. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT INCLUDING THE INL COMPLEX...IDAHO FALLS...AND ROBERTS. * IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT ARE USUALLY KEPT OUTSIDE YOUR HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-230400- /O.CON.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 336 PM MST MON DEC 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM 200 PM UNTIL 500 PM. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO. * IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT ARE USUALLY KEPT OUTSIDE YOUR HOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
278 WWUS75 KPIH 230358 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MST MON DEC 22 2014 IDZ017-020>022-230500- /O.EXP.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 858 PM MST MON DEC 22 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... AT 850 PM WINDS HAVE DECREASED TO 10 TO 20 MPH ACROSS THE SNAKE PLAIN AND SOUTH CENTRAL HIGHLANDS. THESE WINDS WILL DECREASE TO LESS THAN 10 MPH OVERNIGHT. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:17 AM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 22, 3:17 AM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 317 AM MST MON DEC 22 2014 .SHORT TERM...TODAY THROUGH WED NIGHT. WILL ALLOW WINTER STORM WARNINGS TO CONTINUE THROUGH TO THEIR EXPIRATION TIME...THEN ONLY LIGHT SNOWFALL EXPECTED TODAY AT MOST HIGH ELEVATIONS. CLEARING SHOULD DEVELOP DURING THE EVENING AND HIGH PRESSURE WILL CONTINUE THE CLEAR SKIES AND COLDER OVERNIGHT LOWS THROUGH TUE/TUE NIGHT/WED. ON WED NIGHT...ALSO KNOWN AS CHRISTMAS EVE...A PACIFIC STORM IS MOVING IN TO BRING A MESSY LOW ELEVATION RAIN/SNOW AND HIGH ELEVATION SNOW EVENT THAT CONTINUES INTO THE MEDIUM RANGE FORECAST. BUT THE MAIN FORECAST CONCERN CONTINUES TO BE THE WIND. LOCAL WIND STUDY INDICATES A RE-DEVELOPMENT OF ADVISORY LEVEL CONDITIONS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. 40KT WINDS AT 700MB, 80-PLUS KNOT WIND AT 500MB, AND 150-PLUS KNOT WIND AT 250MB ARE THE MAIN SUPPORTERS. THE MSLP GRADIENT DOES NOT STRENGTHEN UNTIL THE AFTERNOON...BUT IT GETS AT LEAST IN THE STRONG CATEGORY FOR THAT PERIOD. THE OTHER CONTRIBUTING FACTOR WILL BE STRONG COLD ADVECTION DURING THE AFTERNOOON. ONLY CONCERN IS THE NORTHWEST AIRFLOW FOR A DIRECTION AND THE STABLE CONDITIONS. HAVE INCLUDED SOUTH CENTRAL HIGHLANDS AS WELL. MESSICK .LONG TERM....LONG TERM...THURSDAY (CHRISTMAS DAY) THROUGH NEXT MONDAY. THE GFS/ECMWF SHOWED MODEST AGREEMENT ON THE MAIN THEMES IMPACTING THE LONG TERM THIS MORNING ALTHOUGH THERE WERE SOME STRIKING VARIATIONS ON TIMING AND TRACK. THE MODELS AGREED THAT A FAIRLY SIGNIFICANT PAC TROUGH WOULD SWEEP INTO THE REGION SOMETIME WEDNESDAY NIGHT/THURSDAY AND EXIT TO THE EAST FRIDAY MORNING. THE GFS WAS A BIT SLOWER WITH THE PROGRESSION HERE AND THE MAIN FORECAST ADJUSTMENT WAS TO BEGIN TO RAMP UP THE PROBABILITY OF PRECIPITATION CHRISTMAS DAY. THE CHANCES OF SEEING SNOW IN THE SNAKE RIVER PLAIN ARE LOOKING BETTER ALTHOUGH SNOW LEVELS START OUT FAIRLY WARM AHEAD OF THE ADVANCING TROUGH AND THEN DROP TO VALLEY FLOORS AS THE PRECIPITATION BEGINS TO PLAY OUT THURSDAY AFTERNOON/EVE. BY SATURDAY...THE MODELS WERE SHOWING THE NEXT PAC STORM SYSTEM ADVANCING INTO THE REGION. THIS TIME...THE GFS SHOWED A MORE PROGRESSIVE/FASTER SOLUTION WITH THE THROUGH SWEEPING INTO THE NRN ROCKIES BY SATURDAY AFTERNOON WHEREAS THE ECMWF PLACED THE TROUGH ALONG THE COAST. GIVEN THE SPREAD IN TIMING AND TRACK ON THIS PARTICULAR FEATURE...HAVE ONLY NUDGED THE CHANCES OF PRECIPITATION HIGHER UNTIL THE MODELS COME INTO BETTER AGREEMENT. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING IDZ017-021-022. WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING ABOVE 6000 FEET FOR THE IDZ031-032. WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING ABOVE 7500 FEET FOR THE IDZ019-025. WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING IDZ018. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:01 PM MST | Special Weather Statement | PIH | Cassia | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.